Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 8, 2013, 7:17 PM EDT for Clay County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2013, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 8, 2013, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:20 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 8, 2:20 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT SAT JUN 8 2013 .SHORT TERM...SHOWERS AND STORMS ARE CURRENTLY HAVING A TOUGH TIME DEVELOPING GIVEN A LITTLE CIN AROUND 850 TO 700 MB AND DRY AIR ALOFT. RAP SOUNDING SHOWS PWAT NEAR 1.45 INCHES NEAR JAX INDICATING THE DRYNESS IN THE MID AND UPPER LEVELS. STILL...WE EXPECT THAT ISOLD TO SCT SHOWERS AND STORMS WILL DEVELOP WITH THE BEST FOCUS OF ACTIVITY OVER NE FL WHERE SEA BREEZE MERGERS ARE MORE LIKELY. UPPER LEVELS SHOW SOMEWHAT FAVORABLE DIVERGENCE OVER PARTS OF NE FL WITH THE REGION IN THE RRQ OF A 50-60 KT JET. LIKE WAS MENTIONED IN EARLIER DISCUSSION...THE DRY AIR ALOFT WILL SERVE TO ENHANCE ANY DOWNBURSTS...SO THAT WILL CONTINUE TO BE A CONCERN FOR REST OF TODAY AND EARLY THIS EVENING. SUNDAY/SUNDAY NIGHT...CONTINUED GOOD AGREEMENT AMONG MODELS ON DEEP TROPICAL MOISTURE RETURNING TO THE AREA AS SHORT WAVE ENERGY MOVES IN FROM THE GULF. WILL MOST LIKELY HAVE AN ONSET OF NUMEROUS SHOWERS/STORMS BY EARLY AFTERNOON AS THE SHORT WAVE INTERACTS WITH AN ACTIVE WEST COAST SEABREEZE AND DIFFERENTIAL HEATING. STORMS MAY LINGER ALONG THE EAST COAST DURING THE EARLY EVENING FROM WEST/EAST COAST SEABREEZE MERGER. GIVEN HIGH PWAT (2+ INCHES) AND INSTABILITY (CAPES 2500-3000J) A FEW STORMS COULD GET STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND GUSTY WINDS. CLOUD COVER AND AND HIGHER PRECIP COVERAGE WILL HELP KEEP HIGH TEMPERATURES UNDER CHECK SUNDAY AND WILL BE SLIGHTLY BELOW NORMAL...WITH WARM/HUMID CONDITIONS SUNDAY NIGHT. .LONG TERM /MONDAY THROUGH SATURDAY/... A SHORTWAVE TROUGH WILL PROGRESS EASTWARD FROM THE GREAT LAKES STATES EARLY ON MON INTO NEW ENGLAND BY LATE TUES. THIS FEATURE WILL PUSH THE AXIS OF ATLANTIC RIDGING INTO THE FL PENINSULA BY TUES...WHICH WILL KEEP MEAN LAYER SOUTHWEST TO WEST FLOW IN PLACE LOCALLY. DEEP TROPICAL MOISTURE AND MESOSCALE BOUNDARY COLLISIONS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE INTERSTATE 95 CORRIDOR ON MON...WITH SCATTERED ACTIVITY EXPECTED ELSEWHERE. ABUNDANT MID AND HIGH ALTITUDE CLOUDINESS AND RAINFALL SHOULD KEEP HIGHS AROUND OR JUST SLIGHTLY BELOW CLIMO ON MON...WITH HIGHS GENERALLY IN THE UPPER 80S. CLOUDS AND DEWPOINTS IN THE 70S WILL KEEP LOWS GENERALLY IN THE 70-75 DEGREE RANGE. MOISTURE LEVELS SLOWLY DECREASE ON TUES...BUT FORCING FROM A WEAK BOUNDARY SINKING INTO OUR AREA SHOULD PROMOTE SCATTERED DIURNAL CONVECTIVE COVERAGE. LESS MORNING CLOUD COVER WILL ALLOW HIGHS ON TUES TO CLIMB INTO THE LOWER 90S...WITH UPPER 80S AT THE COAST. ACTIVITY ALONG A WEAK SOUTHWARD MOVING BOUNDARY MAY CONTINUE INTO THE EVENING HOURS ON TUES IN NORTHEAST FL. LOWS WILL AGAIN ONLY FALL TO THE 70-75 RANGE. LONG-TERM GUIDANCE INDICATES THAT RIDGING WILL BUILD OVER THE PLAINS STATES BY MIDWEEK. THIS WILL CHANGE OUR FLOW ALOFT LOCALLY TO NORTHWEST TO NORTHERLY...WHICH WILL ADVECT DRIER AIR ALOFT INTO OUR REGION. THE AXIS OF ATLANTIC RIDGING WILL BE DISPLACED OVER SOUTH FL...AND A WESTERLY STEERING FLOW SHOULD FOCUS WIDELY SCATTERED DIURNAL CONVECTION ALONG THE I-95 CORRIDOR...WITH ONLY ISOLATED POPS EXPECTED ACROSS INTERIOR SOUTHEAST GA. LESS CLOUD COVER AND RAINFALL COVERAGE WILL ALLOW HIGHS TO CLIMB INTO THE MID 90S INLAND AND NEAR 90 AT THE COAST ON WED AND THURS. TROUGHING MAY STRENGTHEN ENOUGH ALONG THE EASTERN SEABOARD ON FRI TO BRING A LATE SEASON COLD FRONT SOUTHWARD INTO OUR REGION. THE FRONT WILL STALL JUST SOUTH OF THE AREA ON SAT. HAVE DEPICTED SCATTERED POPS REGION-WIDE FOR FRI...WITH SCATTERED POPS CONFINED MAINLY FOR NE FL AND COASTAL SE GA FOR SAT. DESPITE THE FRONTAL PASSAGE... TEMPERATURES STILL AVERAGING NEAR NORMAL. && .AVIATION...SCT CUMULUS AROUND TAF SITES WITH JUST VERY ISOLD SHOWER CELLS POPPING UP AT 1810Z. CLOSEST SCT CONVECTION TO THE TAF SITES AT THIS TIME IS JUST OF MARION COUNTY MOVING NEWD WHICH WILL MISS TAFS. HOWEVER...ISOLD TO SCT SHOWERS AND STORMS ARE EXPECTED AND COULD AFFECT TAF SITES REMAINDER OF THE AFTN AND EVENING AS AN EAST COAST SEA BREEZE IS GETTING UNDERWAY NEAR THE COAST BUT NOT CONFIDENT ENOUGH FOR INSERTING TEMPO GROUPS. BY MIDNIGHT MOST CONVECTION EXPECTED TO BE DISSIPATED BUT ISOLD CONVECTION WILL BE POSSIBLE AS DEEPER MOISTURE MOVES S TO N OVER THE AREA. && MARINE...WINDS/SEAS WILL REMAIN UNDER SCEC CRITERIA THROUGH THE MIDDLE OF NEXT WEEK...AS A HIGH PRESSURE RIDGE REMAINS FROM ACROSS THE WESTERN ATLANTIC TO THE LOCAL WATERS. WINDS WILL BE GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS. SEAS 3 TO 5 FEET. RIP CURRENTS: LOW RISK THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 87 69 89 / 30 60 40 50 SSI 75 84 74 85 / 30 60 50 60 JAX 72 87 71 88 / 30 60 50 60 SGJ 73 85 74 86 / 30 60 50 60 GNV 71 87 71 89 / 30 60 50 50 OCF 71 88 72 90 / 40 60 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/PETERSON/STRUBLE
Hazardous weather outlook, Jun 8, 1:48 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT SAT JUN 8 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 148 PM EDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THE REST OF THE AFTERNOON AND EVENING WITH THE HIGHEST COVERAGE GENERALLY NEAR AND EAST OF HIGHWAY 301 OVER NORTHEAST FLORIDA. ISOLATED TO SCATTERED STORMS ARE EXPECTED OVER SOUTHEAST GEORGIA. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS NEAR 55 MPH AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHEAST AROUND 20 MPH. SHOWER AND STORM ACTIVITY WILL BEGIN TO WIND DOWN BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NUMEROUS AFTERNOON THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. SCATTERED AFTERNOON STORMS WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 8, 6:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EDT SAT JUN 8 2013 FLZ036-037-040-082245- ALACHUA-MARION-PUTNAM- 602 PM EDT SAT JUN 8 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN ALACHUA...WESTERN PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF CITRA...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...CITRA...MCINTOSH...CROSS CREEK...LOCHLOOSA...ORANGE SPRINGS AND GROVE PARK THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2964 8217 2954 8188 2931 8208 2938 8230 TIME...MOT...LOC 2202Z 195DEG 13KT 2943 8216 PETERSON
Special weather statement, Jun 8, 6:45 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT SAT JUN 8 2013
FLZ031-032-036-037-082330-
ALACHUA-BRADFORD-CLAY-PUTNAM-
645 PM EDT SAT JUN 8 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...EXTREME SOUTHEASTERN BRADFORD...SOUTHEASTERN ALACHUA AND
NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 730 PM EDT...
AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MELROSE LANDING...MOVING NORTHEAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
MELROSE...LOCHLOOSA...JOHNSON...GROVE PARK...MELROSE LANDING...
INTERLACHEN...LAKE GENEVA...PUTNAM HALL...MANNVILLE AND GEORGE'S LAKE
THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
OTHER STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING AND GUSTY WINDS
WERE LOCATED OVER SOUTHEASTERN ALACHUA COUNTY.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2987 8192 2968 8171 2949 8203 2948 8222
2956 8233
TIME...MOT...LOC 2245Z 234DEG 7KT 2968 8197
WOLFSpecial weather statement, Jun 8, 6:53 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT SAT JUN 8 2013
GAZ150-082330-
WARE-
653 PM EDT SAT JUN 8 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM
EDT...
AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...MOVING NORTHEAST AT
10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3104 8255 3115 8246 3103 8234 3101 8237
3101 8241 3098 8241 3095 8247
TIME...MOT...LOC 2254Z 224DEG 7KT 3103 8246
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:02 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 8, 6:45 PM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Jun 8, 6:50 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 40 min |
| Jun 8, 7:40 PM EDT | Special Weather Statement | JAX | Union | 50 min |
| Jun 7, 10:15 PM EDT | Special Weather Statement | JAX | Jeff Davis | 60 min |
| Jun 7, 11:20 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Coffee | 40 min |
| Jun 8, 12:04 AM EDT | Special Weather Statement | JAX | Appling, Bacon | 41 min |
| Jun 8, 6:53 PM EDT | Special Weather Statement | JAX | Ware | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.